MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER

SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER
Model Number 7209485
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during set up for an arthroscopy, the surgeon attempted to pull the components of the meniscus mender ii out of the plastic packaging and they broke.A back-up device was available and a non-significant surgical delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10 h6: a device deficiency was identified; however, the root cause of the reported event could not be determined since the device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image found the hub and the shaft of the meniscus mender ii separated in a bucket.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SET MENISCUS MENDER II DISPOSABLE
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16084048
Report Number1219602-2023-00011
Device Sequence Number6382592
Product Code HWQ
UDI-Device Identifier03596010468482
UDI-Public03596010468482
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2023
Device Model Number7209485
Device Catalogue Number7209485
Device Lot Number2023151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date01/02/2023
Supplement Report FDA Received Date11/05/2023
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown